Finite groups with the same conjugacy class sizes as a finite simple group

Document Type: Research Paper

Author

University of Shahre-kord

Abstract

For a finite group $H$‎, ‎let $cs(H)$ denote the set of non-trivial conjugacy class sizes of $H$ and $OC(H)$ be the set of the order components of $H$‎. ‎In this paper‎, ‎we show that if $S$ is a finite simple group with the disconnected prime graph and $G$ is a finite group such that $cs(S)=cs(G)$‎, ‎then $|S|=|G/Z(G)|$ and $OC(S)=OC(G/Z(G))$‎. ‎In particular‎, ‎we show that for some finite simple group $S$‎, ‎$G \cong S \times Z(G)$‎.

Keywords

Main Subjects


[1] R. Abbott and et al., Atlas of finite group representations-version 3, brauer.maths.qmul.ac.uk/Atlas/v3/.
[2] N. Ahanjideh, Thompson’s conjecture for finite simple groups of Lie type Bn and Cn, J. Group Theory, 19 (2016)
713–733.
[3] N. Ahanjideh, Groups with the given set of the lengths of conjugacy classes, Turkish J. Math., 39 (2015) 507–514.
[4] N. Ahanjideh, Thompson’s conjecture for some finite simple groups with connected prime graph, Algebra Logic, 51
(2013) 451–478.
[5] N. Ahanjideh, On the Thompson’s conjecture on conjugacy classes sizes, Int. J. Algebr Comput., 23 (2013) 37–68.
[6] N. Ahanjideh, On Thompson’s conjecture for some finite simple groups, J. Algebra, 344 (2011) 205–228.
[7] N. Ahanjideh and M. Ahanjideh, On the validity of Thompson’s conjecture for finite simple groups, Commun. Algebra,
41 (2013) 4116–4145.
[8] Z. Akhlaghi, M. Khatami, T. Le, J. Moori and H. P. Tong-Viet, A dual version of Huppert’s conjecture on conjugacy
class sizes, J. Group Theory , 18 (2015) 115–131.
[9] A. R. Camina and R. D. Camina, The influence of conjugacy class sizes on the structure of finite groups: a survey,
Asian-Eur. J. Math., 4 (2011) 559–588.
[10] A. R. Camina and R. D. Camina, Recognising nilpotent groups, J. Algebra, 300 (2006) 16–24.
[11] G. Chen, Characterization of3D4(q), Southeast Asian Bull. Math., 25 (2001) 389–401.
[12] G. Chen, Characterization of Lie type group G2(q) by its order components, J. Southwest China Normal Univ. (Natural
Science), 26 (2001) 503–509.
[13] G. Chen, A new characterization of Suzuki-Ree groups, Sci. China Ser. A, 40 (1997) 807–812.
[14] G. Chen, A new characterization of sporadic simple groups, Algebra Colloq., 3 (1996) 49–58.
[15] G. Chen, A new characterization of G2(q), J. Southwest China Normal Univ., 21 (1996) 47–51.
[16] G. Chen, A new characterization of E8(q), J. Southwest China Normal Univ., 21 no. 3 (1996) 215–217.
[17] G. Chen, On Thompson’s conjecture, J. Algebra, 185 (1996) 184–193.
[18] D. Chillag and M. Herzog, On the length of the conjugacy classes of finite groups, J. Algebra, 131 (1990) 110–125.
[19] M. R. Darafsheh, Characterization of the groups Dp+1(2) and Dp+1(3) using order components, J. Korean Math. Soc.,
47 (2010) 311–329.
[20] M. R. Darafsheh and A. Mahmiani, A characterization of the group2Dn(2) where n = 2m+ 1 ≥ 5, J. Appl. Math.
Comput., 31 (2009) 447–457.
[21] A. Iranmanesh and B. Khosravi, A characterization of F4(q) where q is an odd prime power, Lecture Notes London
Math. Soc., 304 (2003) 277–283.
[22] A. Iranmanesh and B. Khosravi, A characterization of C2(q), where q > 5, Commentationes Mathematicae Universi-
tatis Carolinae, 43 (2002) 9–21.
[23] A. Iranmanesh and B. Khosravi, A characterization of F4(q) where q = 2n,(n > 1), Far East J. Math. Sci., 2 (2000)
853–859.
[24] B. Khosravi, B. Khosravi and B. Khosravi, A new characterization of PSU(p,q), Acta Math. Hungar., 107 (2005)
235–252.

[25] A. Khosravi and B. Khosravi, r-Recognizability of Bn(q) and Cn(q) where n = 2m≥ 4, J. Pure Appl. Algebra, 199
(2005) 149–165.
[26] A. Khosravi and B. Khosravi, A new characterization of PSL(p,q), Commun. Algebra, 32 (2004) 2325–2339.
[27] A. Khosravi and B. Khosravi, A characterization of2Dn(q), where n = 2m≥ 4, Int. J. Math. Game Theory Algebra,
13 (2003) 253–265.
[28] B. Khosravi and B. Khosravi, A characterization of2E6(q), Kumamoto J. Math., 16 (2003) 1–11.
[29] B. Khosravi and B. Khosravi, A characterization of E6(q), Algebras, Groups and Geom., 19 (2002) 225–243.
[30] E. I. Khukhro and V.D. Mazurov, Unsolved problems in group theory: The Kourovka Notebook, Sobolev Institute of
Mathematics, Novosibirsk, 17th edition, 2010.
[31] P. Kleidman and M. Liebeck, The subgroup structure of finite classical groups, Cambridge University Press, 1990.
[32] A. S. Kondratiev, Prime graph components of finite simple groups, Math. USSR-Sb., 67 (1990) 235–247.
[33] G. Navarro, The set of conjugacy class sizes of a finite group does not determine its solvability, J. Algebra, 411 (2014)
47–49.
[34] A. V. Vasilev, On Thompson’s conjecture, Sib. Elektron. Mat. Izv., 6 (2009) 457–464.
[35] J. S. Williams, Prime graph components of finite groups, J. Algebra, 69 (1981) 487–513.